MAUDE Adverse Event Report: HOLOGIC, INC. TOMCAT INSTRUMENT; STATION, PIPETTING AND DILUTING, FOR CLINICAL USE

HOLOGIC, INC. TOMCAT INSTRUMENT; STATION, PIPETTING AND DILUTING, FOR CLINICAL USE
Catalog Number ASY-07379
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/29/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As of (b)(6) 2026, the customer has not submitted any logs for hologic review and has not confirmed whether any of the affected patient samples were repeat tested, or how results were reported/ amended.Further, the customer has not reported any additional issues with their tomcat instrument after service.Hologic has not been informed of any adverse patient outcomes related to this event.
 
Event or Problem Description
On (b)(6) 2026, a customer reported contamination from the tomcat instrument (sn: (b)(6).The customer noticed multiple samples aliquoted from the tomcat returned with a higher prevalence of trichomonas vaginalis positive results.The customer observed that the tomcat pipette tips left a ¿dragging¿ trail of dried liquid, the pipettor motion/ movement appeared inconsistent and there were no instrument errors due to this issue.The customer agreed to put the result reporting on hold and not to use the tomcat instrument until service was performed.On (b)(6) 2026, a hologic field service engineer (fse) went onsite and confirmed customer¿s observation.Fse serviced the instrument.The instrument passed verification testing and was confirmed operational before being released back to the customer for use.

Brand Name
TOMCAT INSTRUMENT
Common Device Name
STATION, PIPETTING AND DILUTING, FOR CLINICAL USE
Manufacturer (Section D)
HOLOGIC, INC.
10210 genetic center drive
san diego CA 92121
Manufacturer (Section G)
HOLOGIC, INC.
10210 genetic center drive
san diego CA 92121
Manufacturer Contact
maria osorio
10210 genetic center drive
san diego, CA 92121
MDR Report Key25021262
Report Number2024800-2026-00020
Device Sequence Number10450759
Product Code JQW
UDI-Device Identifier15420045504677
UDI-Public15420045504677
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberASY-07379
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/29/2026
Initial Report FDA Received Date04/28/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown